Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Oct 7, 2018, 9:48 AM CDT for Love County, Oklahoma; Cooke County, Texas. It took effect at Oct 11, 2018, 4:16 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2018, 9:48 AM CDT (14:48 UTC)
- In effect from
- Oct 11, 2018, 4:16 AM CDT
- Expired
- Oct 15, 2018, 8:40 AM CDT
- In force
- 4 days
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Love County, OK, Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Gainesville (GSVT2). The gauge peaked at 25.88 ft at Oct 14, 2018, 3:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07316000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Oct 7, 9:27 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 7, 9:27 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Norman OK 927 AM CDT Sun Oct 7 2018 .UPDATE... Updated the POP & WX grids through this afternoon. && .DISCUSSION... Increased POPs further to the East of our CWA through this morning to be more representative of current radar trends. Lastest CAMs guidance from the HRRR decreases the current rain across southeast Oklahoma toward 18Z and through the afternoon hours, so decreased rain chances there. && .PREV DISCUSSION... /issued 618 AM CDT Sun Oct 7 2018/ AVIATION... IFR to MVFR ceilings will prevail throughout the TAF period. Showers will be widespread with embedded thunderstorms. Winds will shift back to the south as the front lifts north. Day PREV DISCUSSION... /issued 347 AM CDT Sun Oct 7 2018/ DISCUSSION... Main concerns continue to be with heavy rainfall potential and to a lesser degree, some isolated severe potential next couple of days. An area of heavy rainfall has already occurred across south central Oklahoma overnight. This area should see a reprieve from the heavier rainfall after this morning until possibly late Tuesday. So for now will leave out of flood watch and continue to monitor this area. Focus for heavy rainfall will shift back west across western Oklahoma and western north Texas later today and Monday as large trough develops to our west. Trough opens up and shifts east and northeast as we go through the day Tuesday. At that time expect to see area of heavy rainfall shift east across the area. Then expect a short period of drier weather before yet another trough moves through the central part of the country, bringing rain chances back to the area. Models have varying solutions as we go into late this upcoming week into following weekend. Therefore will not go too high with precip chances in any one period beginning Thursday night, but maintain chance pops through much of the remainder of the forecast. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 69 77 67 / 80 70 50 70 Hobart OK 72 68 74 65 / 80 80 80 90 Wichita Falls TX 79 70 79 68 / 80 70 70 80 Gage OK 63 60 72 58 / 80 80 80 80 Ponca City OK 74 69 79 67 / 80 80 50 80 Durant OK 83 70 82 70 / 80 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday afternoon for OKZ004>029-033>038-044. TX...Flood Watch through Tuesday afternoon for TXZ083>089. && 25/68
Hazardous weather outlook, Oct 7, 4:20 AM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 420 AM CDT Sun Oct 7 2018 OKZ004>048-050>052-TXZ083>090-080930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 420 AM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered showers and thunderstorms will continue across Oklahoma and western north Texas today and tonight. A few strong to severe storms will be possible by late this afternoon as daytime heating results in modest instability. The chance for a few severe storms will continue this evening as a developing low level jet creates a more favorable wind field. Damaging wind gusts and marginally severe hail will be the main impacts. Heavy rainfall will also be a concern. .Heavy rain... Heavy rainfall is likely today and tonight, which may lead to flooding, especially of low lying and poorly drained areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms will continue across much of Oklahoma and north Texas through the middle of the week. Strong to severe storms will be possible at times, especially during the late afternoon and evening hours Monday and Tuesday. Large hail and damaging wind gusts will be the primary hazards with any severe storms. Heavy rainfall associated with the stronger storms may cause localized flooding. .Heavy Rain... Widespread moderate to heavy rainfall is likely through Tuesday, which may lead to flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will likely also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Oct 7, 7:56 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
756 AM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM FLASH FLOOD 1 NNW BURKBURNETT 34.10N 98.57W
10/07/2018 WICHITA TX TRAINED SPOTTER
MULTIPLE INTERSECTIONS WITH WATER FLOWING
OVER THEM. AT LEAST ONE HIGH WATER RESCUE
ONGOING.
&&
PWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:12 PM CDT | Special Weather Statement | OUN | Carter | 33 min |
| Oct 6, 7:15 PM CDT | Special Weather Statement | OUN | Carter | 30 min |
| Oct 6, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Murray | 46 min |
| Oct 6, 7:44 PM CDT | Areal Flood Advisory | OUN | Carter | 2 hr |
| Oct 6, 8:06 PM CDT | River Flood Warning | OUN | Cotton | 4 days |
| Oct 6, 8:08 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 5 days |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 48 min |
| Oct 6, 8:40 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Oct 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Murray and 1 more | 47 min |
| Oct 6, 10:01 PM CDT | Areal Flood Advisory | OUN | Bryan, Carter, Coal, Johnston, Love, Marshall and 1 more | 119 min |
| Oct 7, 12:12 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love | 3 hr |
| Oct 7, 1:00 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall, Murray | 3 hr |
| Oct 7, 4:15 AM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Oct 7, 4:33 AM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 4 hr |
| Oct 7, 7:49 AM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Oct 7, 7:56 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens | 3 hr |
| Oct 7, 9:00 AM CDT | River Flood Warning | OUN | Bryan | 45 hr |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Cotton, Jefferson, Tillman | 6 days |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Jefferson, Love | 4 days |
| Oct 7, 9:49 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 47 hr |
| Oct 7, 11:07 AM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson | 3 hr |
| Oct 7, 12:45 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 3 hr |
| Oct 7, 3:03 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 7, 3:14 PM CDT | Special Weather Statement | OUN | Carter | 31 min |
| Oct 7, 3:17 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Oct 7, 3:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 7, 3:34 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Oct 7, 3:47 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 4 days |
| Oct 7, 3:48 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 5 days |
| Oct 7, 3:49 PM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 5 days |
| Oct 7, 3:52 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Jackson, Kiowa, Tillman, Washita | 3 hr |
| Oct 7, 4:06 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 39 min |
| Oct 7, 4:10 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher, Washita | 3 hr |
| Oct 7, 4:21 PM CDT | Special Weather Statement | OUN | Coal | 24 min |
| Oct 7, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 48 min |
| Oct 7, 4:33 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Oct 7, 4:43 PM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 3 hr |
| Oct 7, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 44 min |
| Oct 7, 4:52 PM CDT | Special Weather Statement | OUN | Bryan | 23 min |
| Oct 7, 5:06 PM CDT | Tornado Warning | OUN | Carter, Garvin, Murray | 39 min |
| Oct 7, 5:15 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 2 hr |
| Oct 7, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 40 min |
| Oct 7, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Oct 7, 5:50 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Oct 7, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 36 min |
| Oct 7, 6:05 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Oct 7, 6:12 PM CDT | Flash Flood Warning | OUN | Caddo, Kiowa, Washita | 93 min |
| Oct 7, 6:12 PM CDT | Tornado Warning | OUN | Noble | 48 min |
| Oct 7, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 52 min |
| Oct 7, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Oct 7, 6:32 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Oct 7, 6:41 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 64 min |
| Oct 7, 6:43 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 62 min |
| Oct 7, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 22 min |
| Oct 6, 7:03 PM CDT | Special Weather Statement | OUN | Clay | 12 min |
| Oct 6, 7:32 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
| Oct 6, 8:04 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 4 days |
| Oct 7, 1:39 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Oct 7, 4:09 AM CDT | Areal Flood Advisory | OUN | Baylor, Knox | 3 hr |
| Oct 7, 5:41 AM CDT | Flash Flood Warning | OUN | Baylor, Knox | 3 hr |
| Oct 7, 5:53 AM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| Oct 7, 9:48 AM CDT | River Flood Warning | OUN | Wilbarger | 70 hr |
| Oct 7, 10:29 AM CDT | River Flood Warning | OUN | Clay, Wichita | 46 hr |
| Oct 7, 2:28 PM CDT | River Flood Warning | OUN | Baylor, Knox | 18 hr |
Nearby
River Flood Warnings in Oklahoma, 2018River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.